Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 100, NWS St. Louis, MO

June 20, 2001Monroe County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 20, 2001, 5:10 PM CDT for Monroe County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2001, 5:10 PM CDT (22:10 UTC)
Expired
Jun 20, 2001, 6:00 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Monroe County, IL

The radar

The St Louis radar (KLSX), 64 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 202210
SVRSTL
ILC133-202300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT WED JUN 20 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 600 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF VALMEYER...MOVING EAST AT 20
  MPH.

* LOCATIONS IN THE PATH...
  NEW DESIGN
  WATERLOO

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE
SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF
A STURDY BUILDING NOW

LAT...LON 3832 9037 3812 9025 3815 9004 3828 9000
          3840 9013

RP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:50 AM CDT, 13 hours 20 minutes earlier.

Area forecast discussion, Jun 20, 3:50 AM CDT, 13 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
350 AM CDT WED JUN 20 2001

06Z SFC ANALYSIS IND RATHER DIFFUSE FNT EXTDG FM CNTRL IN WWD THRU
STL AREA AND CNTRL MO INTO SERN KS.  RADAR MOSAIC SHOWS NARROW LN OF
TSTMS HAVE DVLPD INVOF FNT WITH LRGR MCS SYS DROPPING SLOLY SEWD
INTO W CNTRL MO.

FCST PROB FOR THE MRNG PACKAGE IS THE ONGOING SAGA OF PCPN CHCS NXT
48HRS.  ALSO...HOW HVY WL PCPN GET AND WL FFA BE NEEDED?

00Z MODELS RMN IN DECENT AGRMT ON UPR FEATURES...THOUGH ON SFC
FEATURES NGM CONT TO BE SLOWEST WITH SWD PROPAGATION OF FNT.  RATHER
FLAT UPR FLO OVR NRN CONUS TO BCM MORE AMPLIFIED NXT 60HRS AS RDG
BLDS OVR ROCKIES AND TROF DIGS INTO GRTLKS RGN.  TROF AXIS XPCTD TO
PASS THRU FA LATE THU/THU EVNG.  ON SFC FEATURES...CDFNT TO MOV THRU
SRN ZONES BY THIS AFTN AND RMN S OF FA BY TNGT.  NGM IS SLOWEST OF
THE THREE MODELS AND HAS BEEN DISCARDED.  ETA/AVN FNTL POSNS CLOSELY
FOLLOWED.

FOR TDA...THREE AREAS OF PCPN WL AFFECT FCST.  FIRST IS NARROW LN OF
TSTMS JUST S OF I-70 CORR WHICH ARE SLGTLY TO N OF SFC FNT.  THESE
STMS APPEAR TO BE ELEVATED IN NATURE.  WUD XPCT THIS AREA OF TSTMS
TO DMSH BGNG ARND 15Z.  ANOTR AREA IS MCS TO OUR W.  C-VECTORS TAKE
THIS MAINLY TO THE SE ARND FA...THOUGH IT MAY IMPACT CNTRL AND NERN
MO FOR A TIME THIS MRNG...ESP AS RGT ENTR RGN OF UPR JET SETS UP AND
COAXES IT THIS WAY.  THIS PCPN AREA WL BE PREVALENT MAINLY BFR 18Z.
THIRD ITEM FOR PCPN HAS NOT DVLPD YET...AND WL BE SFC-BASED TSTMS
ALG FNT WHICH BY THIS AFTN WL BE ALG FAR SRN ZONES.  FFG INDS LOWEST
VALUES IN ERN AND NWRN ZONES.  GIVEN BEST INSTAB FOR CONVECTIVE STMS
WL EXIST ACRS I-70 CORR AND SWD (AND THIS IS IN AREA OF HIR FFG
VALUES) WL FOREGO ANY FFA AT THIS TIME.  INSTEAD...WL MENTION LCLLY
HVY RAFL POTNL THESE AREAS.  TEMPS CUD BE TRICKY GIVEN PCPN...BUT
GUIDANCE OVERALL LUKS GOOD.

FOR TNGT...MODELS ALL DVLP NEW MCS OVR SRN KS/NRN OK...BUT OVER OUR
WAY VORT MX ALG WITH LFT EXIT RGN OF JETLET ACRS SRN MO WL BREAK OUT
NEW AREA OF PCPN DURG EVNG HRS.  /OLD/ FNTL BDRY TO OUR S WL AGAIN
GET ACTIVE AS WELL.  AGAIN DO NOT ANTICIPATE A FFA FOR THIS PD WITH
BEST RAIN THREAT ACRS S...AND HIGHEST FFG VALUES THERE.  POPS WL
DECR FM SRN TO NRN ZONES.

FOR THU AND THU NITE...PCPN WL BE PREVALENT OVR SRN/ERN ZONES FM
LEFTOVERS OF MCS/EVNG CONVECTION OF NITE BFR.  TROF AXIS SWINGING
THRU DURG LATE AFTN COMBINED WITH LLVL CONV AND DECENT INSTAB MAY
TRIGGER SCT SHRA IN NRN ZONES LATE.  THIS TO CARRYOVER SUM INTO EVNG
HRS.

.STL...NONE
TES

In the hours before

Special weather statement, Jun 20, 11:15 AM CDT, 5 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-202300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1115 AM CDT WED JUN 20 2001

THE SEVERE WEATHER THREAT:  SEVERE THUNDERSTORMS ARE NOT EXPECTED
ACROSS THE ENTIRE AREA.

FOR THE PERIOD:     THIS AFTERNOON AND TONIGHT.

THE WEATHER OUTLOOK:  THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT MAINLYj ALONG AND SOUTH OF I-70.

PEDIGO

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:57 PM CDTSevere Thunderstorm WarningLSXRandolph48 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.